Hail, Clinton
- When
- September 9, 3:30 PM EST to 3:34 PM EST
- Where
- Clinton County, Lock Haven
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.133, -77.433
00 inch/ hail in Lock Haven.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CTP wrote it up.
Thunderstorms produced dime to quarter size /1.00 inch/ hail in Lock Haven.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Sep 9, 2:20 PM EST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 PM EDT SAT SEP 9 2006 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... FRONT NOT MAKING MUCH NOISE YET...BUT CU POPPING OVER SC COUNTIES AGAIN...AS MOISTURE DEEPER THERE AND RESIDUAL MOISTURE FROM YESTERDAY/S SHOWERS MUST BE CONTRIBUTING SOMETHING EXTRA. WILL GO WITH SOME LOW LIKELY POPS FOR THE EVENING IN THE NRN TIER...AND CHC ELSEWHERE. RISK FOR SVR WX LOW...BUT WILL STILL HAVE TO MONITOR ANYTHING THAT GROWS TALL...AS ALL SVR PARAMETERS MARGINAL THIS EVENING. SPC SWOMCD HIGHLIGHTS OUR N/ERN COUNTIES. COLD FRONT SHOULD PUSH THROUGH TONIGHT. MINS TONIGHT WILL DEPEND ON HOW MUCH CLOUD COVER WILL LINGER...BUT FOR NOW WILL PLAY IT PC IN EAST AND MC IN WESTERN MTS AND CONTINUE TO BRING THE WINDS AROUND TO THE NE BY MORNING. CLEARING COULD TAKE PLACE ACROSS THE NORTH LATE...AND WILL KEEP IN LINE W/MOS GUIDANCE AND GO FOR MINS IN UPPER 40S N AND NEAR 60 AT KMDT. THE HEATING AND SOME HIGHER MOISTURE COULD POP A FEW SHRA OVER THE SC MTS AGAIN SUNDAY AFTN...SO WILL ADD IN A 20 POP THERE...BUT LEAVE OUT FOR THE REST OF THE AREA...WITH LLVL MOISTURE CONTINUING TO DROP AS HIGH BUILDS IN FROM THE NORTH. THE EAST FLOW IN THE MORNING COULD MAKE IT CLOUDY IN THE MTS...BUT THAT SHOULD IMPROVE AS WE HEAT AND MIX. MAXES SHOULD RUN IN THE 60S IN THE N AND W AND IN MID 70S SE. WILL KEEP FCST DRY FOR SUNDAY NIGHT...WITH MAINLY CLEAR SKIES. TEMPS SHOULD DIP A FEW DEGS COOLER THAN TONIGHT. FOG WILL FORM DOWN IN THE VALLEYS EACH MORNING. IT/S JUST THAT TIME OF YEAR. && .LONG TERM /MONDAY THROUGH SATURDAY/... AMPLIFIED UPR FLOW PATTERN OVER HIGHER LATITUDES AND GENERALLY WEAK...FLAT FLOW OVER MUCH OF THE CONUS IS FORECAST TO UNDERGO SOME INTERESTING CHANGES DURING THIS PERIOD. A CLOSED UPPER LOW IS PROGGED TO FORM OVER THE CENTRAL U.S. BY MONDAY AND DRIFT SLOWLY EAST INTO NEW ENGLAND BY THE END OF THE WEEK. THE UPPER LOW IS FORECAST TO SUPPORT AN EQUALLY SLOW MOVING SFC FRONTAL SYSTEM WHICH WILL BRING A PERIOD OR RAIN TO OUR REGION MID WEEK IF ALL GOES AS FORECAST. MONDAY WILL BE MAINLY DRY AS SFC LOW/FRONTAL SYSTEM REMAINS OVER THE LOWER OHIO AND TENNESSEE VALLEYS AND AN AREA OF HIGH PRESSURE AT THE SURFACE SITS OVER PA. A SLIGHT CHANCE OF A SHOWER IS POSSIBLE OVER WESTERN SECTIONS THROUGH MONDAY EVENING. THE PROBABILITY OF SHOWERS AND SCATTERED THUNDERSTORMS WILL INCREASE FROM WEST TO EAST THROUGH THE DAY TUESDAY AS THE LOW MOVE EAST...WITH A GOOD CHANCE OF RAIN AND A FEW TSTMS PERSISTING THROUGH THURSDAY AS THE FRONTAL SYSTEM MOVES SLOWLY THROUGH PA. DRY WEATHER RETURNS FOR FRIDAY AND SATURDAY AS LONG AS THE FRONTAL SYSTEM EXITS ON SCHEDULE. && .AVIATION... CONVECTION VERY ISOLATED SO FAR...BUT EXPECT COVERAGE TO INCREASE OVER THE REGION THROUGH 00Z...THEN DIE AWAY AGAIN AS WE LOSE HEATING. MVFR VSBYS POSSIBLE IN SHRA/TSRA THIS EVENING...THEN VALLEY FOG WILL CREEP BACK IN...ESP IN AREAS THAT GET RAIN THIS EVENING AND CLEAR OUT A BIT OVERNIGHT. MVFR CLOUDS COULD BUILD IN THE SWRN TERMINALS /KJST/KAOO/ IN THE MORNING AS LIGHT WINDS CONTINUALLY VEER TONIGHT FROM W TO N TO NE BY MORNING AND MOISTURE FLOWS UPHILL. FOG SHOULD LIFT BY 14/15Z AS USUAL...AND ANY LEFTOVER LOW CLOUDS SHOULD MIX AWAY BEFORE DIURNAL CU POP OVER THE HILLTOPS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANGELO LONG TERM...GARTNER AVIATION...DANGELO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1026 AM EDT SAT SEP 9 2006 PAZ004>006-010>012-017-018-037-041-042-101430- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- 1026 AM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER NORTHERN PENNSYLVANIA THIS AFTERNOON. THESE STORMS WILL PRODUCE WIND GUSTS OF 30 TO 40 MPH AND PERHAPS SMALL HAIL. THERE IS A VERY SMALL CHANCE THAT AN ISOLATED STORM COULD PRODUCE WIND GUSTS OVER 50 MPH AND/OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-101430- SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET- BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1026 AM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 156 PM EDT SAT SEP 9 2006 PAZ004-005-091900- MCKEAN-WARREN- 156 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORMS WILL AFFECT MCKEAN AND WARREN COUNTIES... AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR OLEAN TO WARREN TO TIDIOUTE...MOVING EAST AT 10 TO 15 MPH. THE THUNDERSTORMS WILL BE NEAR MARSHBURG AND BRADFORD AROUND 215 PM...LEWIS RUN AROUND 230 PM...WESTLINE AND SHEFFIELD AROUND 245 PM...WETMORE AND CORYVILLE AROUND 300 PM. WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 258 PM EDT SAT SEP 9 2006 PAZ004>006-010-011-092000- CAMERON-ELK-MCKEAN-POTTER-WARREN- 258 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMERON...ELK...MCKEAN...POTTER AND WARREN COUNTIES... AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SHINGLEHOUSE TO KANE TO TIDIOUTE...MOVING EAST AT 15 TO 20 MPH. THE THUNDERSTORMS WILL BE NEAR ROULETTE AND NORWICH AROUND 330 PM...ULYSSES AND JAMES CITY AROUND 345 PM...AUSTIN AND DENTON HILL STATE PARK AROUND 400 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...STATE ROAD 46...STATE ROAD 66...STATE ROAD 446...STATE ROAD 449. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: DANGELO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 320 PM EDT SAT SEP 9 2006 PAZ010-092015- ELK- 320 PM EDT SAT SEP 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT ELK COUNTY... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES SOUTHWEST OF KANE...MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR PORTLAND MILLS AROUND 400 PM... RIDGWAY AROUND 410 PM AND BRANDY CAMP AROUND 415 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219. BRIEF HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 327 PM EDT SAT SEP 9 2006 PAZ052-057-092030- DAUPHIN-NORTHUMBERLAND- 327 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORMS WILL AFFECT DAUPHIN AND NORTHUMBERLAND COUNTIES... AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF SELINSGROVE TO 13 MILES SOUTHWEST OF SELINSGROVE...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR URBAN...PILLOW AROUND 335 PM...BERRYSBURG AROUND 345 PM...GRATZ AROUND 350 PM...ELIZABETHVILLE AROUND 355 PM...WILLIAMSTOWN AND LYKENS AROUND 405 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209. HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: DEVOIR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 402 PM EDT SAT SEP 9 2006 PAZ006-011-012-037-041-092100- CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-POTTER-TIOGA- 402 PM EDT SAT SEP 9 2006 ...STRONG THUNDERSTORMS WILL AFFECT CAMERON...CLINTON...LYCOMING... POTTER AND TIOGA COUNTIES... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF WELLSBORO TO 23 MILES EAST OF ST. MARYS...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR OLE BULL STATE PARK...CROSS FORK AROUND 415 PM...LEONARD HARRISON STATE PARK...LEETONIA...KETTLE CREEK STATE PARK AROUND 420 PM...TAMARACK AROUND 425 PM...MORRIS AROUND 430 PM...CEDAR RUN AROUND 435 PM...SLATE RUN AND RENOVO AROUND 440 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...STATE ROAD 120. HEAVY RAINFALL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. FORECASTER: DEVOIR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 426 PM EDT SAT SEP 9 2006 PAZ010-017-092130- CLEARFIELD-ELK- 426 PM EDT SAT SEP 9 2006 ...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD AND ELK COUNTIES... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF BROOKVILLE...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BROCKPORT AROUND 445 PM...TREASURE LAKE AROUND 455 PM...PENFIELD AROUND 505 PM...S.B. ELLIOT STATE PARK AND PARKER DAM STATE PARK AROUND 520 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 103 AND 115. HEAVY RAINFALL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FORECASTER: DEVOIR
The State College radar (KCCX), 53 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532484.